Alert archive / Nevada / Wind Advisories in 2025
Wind Advisory 17, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Jun 21, 2025, 2:27 AM PDT for Mono County, California; Lyon County, Mineral County, Nevada. It took effect at Jun 21, 2025, 12:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2025, 2:27 AM PDT (09:27 UTC)
- In effect from
- Jun 21, 2025, 12:00 PM PDT
- Expired
- Jun 21, 2025, 10:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Lyon County, NV, Mineral County, NV
The radar
The Reno radar (KRGX), 150 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3457 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410 WWUS75 KREV 210927 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 227 AM PDT Sat Jun 21 2025 CAZ073-NVZ001-220500- /O.NEW.KREV.WI.Y.0017.250621T1900Z-250622T0500Z/ Mineral and Southern Lyon Counties-Mono County- Including the cities of Schurz, Hawthorne, Bridgeport, Yerington, Coleville, Smith Valley, Lee Vining, Mammoth Lakes, and Mina 227 AM PDT Sat Jun 21 2025 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In California, Mono County. In Nevada, Mineral and Southern Lyon Counties. * WHEN...From noon today to 10 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust may reduce visibilities in Mineral County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ TS/HC
1 follow-up statement
614 WWUS75 KREV 220452 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 952 PM PDT Sat Jun 21 2025 CAZ073-NVZ001-220600- /O.EXP.KREV.WI.Y.0017.000000T0000Z-250622T0500Z/ Mineral and Southern Lyon Counties-Mono County- Including the cities of Mammoth Lakes, Mina, Smith Valley, Hawthorne, Lee Vining, Coleville, Bridgeport, Schurz, and Yerington 952 PM PDT Sat Jun 21 2025 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... The threat has ended. Winds will continue to subside this evening. $$ HR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Jun 21, 1:35 AM PDT, 52 minutes earlier. Its key messages:
- * Occasional showers and thunderstorms are expected through the afternoon around the Tahoe Basin and north of US-50. * Gusty north winds may impact travel and recreation in Mineral and Mono counties this afternoon. * Well below normal temperatures expected this weekend before warmer weather returns next week.
Area forecast discussion, Jun 21, 1:35 AM PDT, 52 minutes before
Area Forecast Discussion National Weather Service Reno NV 135 AM PDT Sat Jun 21 2025 .KEY MESSAGES... * Occasional showers and thunderstorms are expected through the afternoon around the Tahoe Basin and north of US-50. * Gusty north winds may impact travel and recreation in Mineral and Mono counties this afternoon. * Well below normal temperatures expected this weekend before warmer weather returns next week. && .DISCUSSION... Summer officially began last night, but this weekend will feel more like spring in the wake of a pronounced cold front passage. A band of showers will develop along this cold front and slowly approach the I-80 corridor through the morning. Morning showers will provide light rainfall to areas north of Reno with perhaps some isolated lightning at times. Colder air behind the front may even allow light snow to fall above 6000' as far south as the Tahoe Basin this morning, although no accumulation is expected. Additional showers will develop in the afternoon -- mainly along and north of US-50 -- with better thunderstorm chances of 10-20%. Lighter winds will largely mitigate travel and recreation impacts this weekend, except in Mono and Mineral counties where N/NW gusts of 35-45 mph develop this afternoon. Expect several hours of elevated to locally critical fire weather conditions during the afternoon in this area. Otherwise, expect occasional N/NW breezes this weekend. Today will be the coolest day of the week as daytime highs only reach the 60s and 70s areawide. Freezing nighttime lows will also be common across Sierra communities tonight. A warming trend begins Sunday and continues well into next week, bringing a return of 80/90 degree heat around midweek. Mostly dry weather prevails this week aside from a 10-15% chance of afternoon showers and t-storms in the Sierra Sunday and Monday. -Salas && .AVIATION... West winds will become north/northwesterly today as a cold front sweeps through the region. Expect N/NW gusts of 20-30 kts this afternoon for all terminals. Best chances (10-15%) of afternoon thunderstorms favor KTRK and KTVL with less than 10% odds elsewhere. -Salas && .REV Watches/Warnings/Advisories... NV...None. CA...None. &&
Nearby
Wind Advisories in Nevada, 2025Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.